Feel Better Taking B12, but B12 Level is Normal
First, thank you for your information, it is the most helpful I have found. I'm truly frustrated with my doctors right now, and need help, please.
To make a long story short, my primary dr noticed elevated tsh level in March of 2011, and in Aug of that year I was diagnosed with Grave's disease (tsh wAs 60.83). As I did not want to take extreme measures, I tried accupuncture for 6 months, but it did not work. So, in jan of 2012 I had the radioactive iodine ablation done, and in May, was diagnosed hypothyroid, and began synthroid. Since then, I have gone back to have my tsh checked, at my request, 3 or 4 times, as I was experiencing hypo symptoms (fatigue to the point of tears at times, muscle cramps,aches (especially calves), constipation or diarrhea, sensitivity to cold, etc). Every time I had it checked, the results showed my tsh to be hyper, and the dr reduced my synthroid dosage. When this happened, I was brought to tears bc I felt so bad I was sure I was hypo.
After this happened again last week, I looked up b12 deficiency symptoms, and they looked almost identical to hypothyroid symptoms! I even read that a possible cause is Grave's disease! I had reached an all-time high in my level of frustration, and after many phone calls to different drs, and more tears, I got an appt to have my b12 checked. I
felt so bad that i had my dad give me one of his b12 shots, and since the next day, i have felt much better. As I talked to the dr, he said he thought it was low serotonin, and offered to put me on an antidepressant! I told him that is not what it is, bc the tears are few and far between and caused by my frustration and not having energy. So, he agreed to check my b12. I had eaten and drank within the last couple hrs, but the dr said that was fine. I had my blood drawn, and just got the results: vit b12: 649, vit d: 25. He said the b12 is normal, but wants to recheck in 8 wks due to the shot I had taken a wk before. How much could that have elevated my level. What could it possibly have been prior to the shot? I honestly felt so bad before that I expected it to still be low, even after the shot. Also, he said the vit d level could cause my symptoms, but I believe they are still b12 related, as my feet went numb and tingled even as I wrote this email.
If you could provide any insight as to if my b12 could still be low, and any suggestions, I would really appreciate it. Also, if you know how much the shot could have increased my b12 level, that would be very helpful.